Doctor insights on:
Loperamide Overdose In Children
What happens if I take loperamide 2mg two times a day everyday for a whole year; would I overdose?
Probably ok: In most cases, it is save to take loperamide on a daily basis, but I would make sure that you are doing so under the supervision of a physician to make sure you are not just masking an underlying problem. ...Read more
Imodium (loperamide): Imodium anti-diarrheals are actually a drug called loperamide. This drug acts on the walls of the gut inhibiting their movement and increasing the tone in the sphincter muscle of your anus. This causes your feces to stop moving in your gut allowing your body to absorb more of the water. The drug is fairly safe, however large overdosing can cause constipation, paralytic ileus or toxic megacolon. ...Read more
HI have taken 2 lomotil (diphenoxylat and atropine) with no effect, so now took One loperamide. I also want to take a pepto. Need to sleep! Is it safe? I don't want to overdose.
Diarrhea: I presume you are suffering from diarrhea or IBS. Do not mix medicines. Also be aware that Pepto Bismol will turn your stool black. If you use lomotil, (diphenoxylat and atropine) take one every 4 hrs for a full day before switching. If it lasts longer than 3 days see your doctor ...Read more
Yes, it is okay.: It is safe to take the two together. Just be aware that both medications will have the combined effect - in different ways - of reducing water in your gastrointestinal tract. While I know that is likely what you want, be aware that you may be at risk for constipation; stop taking the medication (s) as soon as you get relief. Coordinate with your doctor her as well esp. If no relief after 1-2 days. ...Read moreSee 1 more doctor answer
Absolutely yes..: This medicine slows down your intestinal motility, reduces fecal volume and increases viscosity, thus it can cause constipation if you are senstive to it or over using it. It is often used to treat diarrhea, short-term use. Stopping it should resolve your constipiation in a couple of days if it is causing your constipation. Consult doc if severe/persistent. Good luck. ...Read moreSee 1 more doctor answer
Maybe: IBS is caused by a dysregulation of intestinal motility, but we don't know why it effects someone with diarrhea and someone else with constipation. The problem with using loperamide is that it can intentionally slow intestinal motility and you may morph from IBS-D to alternating diarrhea and constipation. ...Read more
Anti-diarrheal meds: Depends on the individual and the situation. With heart-burn like symptoms, kaopectate is good at coating the upper intestinal tract - equivalent to pepto-bismul. Imodium (loperamide) is a synthetic anti-diarrheal medicine. If you're having diarrhea from a virus or soiled food etc, let the diarrhea pass without taking meds - drink plenty of fluids / hydrate. If chronic of on-going, see a gastroenterologist. ...Read more
Imodium (loperamide) not for acid: Imodium (loperamide) is an opiod (narcotic) antagonist. It is designed to help decrease the contractions of the muscles of the stomach, intestine and colon. It does not decrease stomach acid. In fact, it might make acid reflux worse by make the stomach worse less. ...Read more